Complete chaos.....

Discussion in 'I have a partner with dementia' started by keegan2, Nov 16, 2015.

  1. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Well you read about what to expect but in reality its alot worse. O/H prescribed antidepressants which I was not happy to give to him, however after 4 weeks things were not improving so decided I have not choice. Big mistake started him on mirtzapine last Saturday and this weekend he has gone crazy, thinking we are trying to hurt him and and me particular is trying to kill him. He has been running out the house refusing to come back was misssing twice yesterday took two hours in total to find and coax him back home only for him to insist he wants to leave . Only our 7 year old son was able to calm him and make him go to bed. Did not give him the antidepressant last night, but when he woke up would not go near me still thinks I want to kill. Stayed out of his way and made doctors appointment. With the help of my nephew managed to get him to go there. Doctor has now prescribe lorazapam 1mg twice a day. It seemed to of worked he was calm apologetic and even managed a smile but come 1930 just switched and ran away again had to call police who found him gave another dose of medicine hoping it would calm him again. Which it seemed to he apologised seemed to be relaxing then when my step son and nephew said they were going so we could go to bed he said I am going to and ran out the house I called out to him and now the boys at sitting in the car watching him they have approached him twice and he is adamant he is not coming home. So I sit here with my little lad in bed asleep unaware his dad had run off again, my two boys sitting in the cold watching O/H walking around up and down the roads. What to do? Did I leave giving the medicine to long? If I am the enemy should I leave for a while?..............
     
  2. CeliaThePoet

    CeliaThePoet Registered User

    Dec 7, 2013
    614
    Buffalo, NY, USA
    Report this to the doctor immediately.

    "Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself." http://www.drugs.com/mirtazapine.html
     
  3. Tin

    Tin Registered User

    May 18, 2014
    4,829
    UK
    You definitely need to talk to gp again, Mirtazapine is obviously not helping and so another anti depressant should be tried. My mum was prescribed 3 different types before we found the one that worked for her. Her reaction to the first was terrible, 2nd one even worse, 3rd one was Mirtazapine and it did help, but she is now on a different one, because increasing mirtazapine just had the opposite effect. Please talk to gp again. As for Lorazapam, I was told to give at the first signs of anxiety. If I left it too late then all it did was bring her down a little but not enough to ease her anxiety, this is only my experience, mum was not taking this medication daily only when needed and for me that was a case of watch and learn and this was mainly night time because she used to suffer badly from late night sundowning.

    No you are not the enemy.
     
  4. Cat27

    Cat27 Volunteer Moderator

    Feb 27, 2015
    9,797
    Merseyside
    No are not the enemy. You are a total star dealing with all this.
    Please contact the GP urgently & keep posting here for support.
     
  5. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Thanks for listening. Posting on here so I can get advice before just used to read. Waiting for doctor to give me a call this morning for advice. Sometimes I wish I never gave him any medicine and just let nature take its course, all this messy with his head cannot be good. Going to take some time of work until I have sorted this situation where we at some sort of normality.........The upsetting part last night was when the police brought him back he did not want to stay, the officer said you cannot lock him the house and we cannot keep coming out if he goes missing if he continues we will have to section him which is worse for him would be worse than catergory a prison, he said all that in front of other half . I tried my hardest so other half was distracted. If he goes missing again would I call police don't know..........Gave him medicine this morning at 0730 so I think I should give him another dose about 1400. He still does not trust me and does not want me to touch him but at least he is calm for has asked to leave and told him can later after we do the housework hopefully he may forget...
     
  6. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Does anyone know if I can get any other help............
     
  7. Spamar

    Spamar Registered User

    Oct 5, 2013
    6,876
    Suffolk
    That policeman should be shot! Sectioning is not like a category A prison, it is a place to go that will sort the meds and make him liveable - with!
    Many people on here have seen their careers sectioned and most, if not all, say it was the best thing that could of happened.
    Talk with you gp when they phone and lay it on the line!
     
  8. Cat27

    Cat27 Volunteer Moderator

    Feb 27, 2015
    9,797
    Merseyside
    Sometimes being sectioned is the best thing as it enables doctors to fully monitor what is happening.
     
  9. Casbow

    Casbow Registered User

    Sep 3, 2013
    983
    Colchester
    Keegan 2

    I feel so sorry that you are having so much trouble and heartache. My husband has Mirtazipine lowest dose and now he is very calm and sleeps well. It took 6 weeks to get there. He could not even form a single word after the first tablet. then we had wet beds and floors. He was so bad that I phoned the mental health people and doctors surgery lots of times. Every time I was told to persevere as the tablets took time to work.Welll eventually they did kick in and have made life much better. I could go on but one step at time. I hope things get better. xx
     
  10. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Thanks I have taken time off work now. Doctor suggested I keep giving the medicine along side the lorazapam. O/H was missing for 6 hours yesterday. Tried to go again in the evening but we locked all doors and 7 year old was eventually used to coax him to go to bed. Lets see what today brings.......
     
  11. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    68,899
    Kent
    You shouldn`t be living like this and nor should your son. Your GP seems to think it`s acceptable but I don`t. Please call emergency social services. Even if it does mean your OH is sectioned it might be the lesser of two evils.

    In addition to the stress you and your son are under, your husband sounds to be in torment. He needs help as much as you. Missing for six hours is unacceptable.

    There is medication which can help which is why he needs to be in an assessment unit [ via sectioning] so he can be observed while the meds are tried out.
     
  12. Mrsbusy

    Mrsbusy Registered User

    Aug 15, 2015
    356
    I agree with Sylvia totally. You are not living in a great environment with your child and your child is being put in an awful situation, the GP should be made aware of it too. You don't want your child put in a position where something happens or your husband refuses to come back and he ends up in hospital. Your son would blame himself and could suffer long term. Please call the GP and next time he runs off call your crisis team, the police, ignore what the idiot officer said, he's obviously not got a clue. You can't carry on like this a day longer.
     
  13. sisu

    sisu Registered User

    Nov 15, 2015
    7
    Germany, Munich
    :eek: keegan, what a nightmare you and your family are going through. Have you tried options other than medicine to calm him down? Sometimes medicine takes awfully long to kick in, or won't work at all. Could you try physical therapy, massages, etc? Here in Germany we have a therapeutic concept called "Snoezelen". Don't know how widespread this is in the UK. It's a therapy for the senses and can be used in patients with dementia. It helps them to relax and regain a bit of their sense of orientation.

    I already tried Snoezelen myself and would have loved to do that with my mum. Unfortunately, the next facility is an hour drive from here so it's no option for her.

    Wishing you strength, Lin
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.